Previous issue ·  Next issue ·  Recently posted articles ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of the Ramanujan Mathematical Society

Volume 28, Issue 3, September 2013  pp. 299–357.

Elliptic curves with weak coverings over cubic extensions of finite fields with odd characteristic

Authors Fumiyuki Momose and Jinhui Chao
Author institution: Department of Mathematics, Chuo University, Tokyo, Japan

Summary:  In this paper, we present a classification of elliptic curves defined over a cubic extension of a finite field with odd characteristic which have coverings over the finite field therefore are subjected to the GHS attack. The densities of these weak curves, with hyperelliptic and non-hyperelliptic coverings, then are analyzed respectively. In particular, we show, for elliptic curves defined by Legendre forms, at least half of them are weak. We also give an algorithm to determine if an elliptic curve belongs to one of two classes of weak curves.

Contents    Full-Text PDF